MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102956
Medical Device Problem Codes Communication or Transmission Problem (2896); Manufacturing, Packaging or Shipping Problem (2975); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that an out of box centrimag motor would not be recognized by any of the consoles.Three centrimag consoles were attempted, and an error code of motor disconnect continued.
 
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of a m2: motor disconnected alarm was not confirmed as no products were returned for analysis, and no log files were available for review.Multiple attempts were made to obtain additional information, including if any products would be returned for analysis and if any log files were available for review; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the centrimag motor, serial number (b)(6) was manufactured in accordance with manufacturing and qa specifications.The current revision of the centrimag operating manual and instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including motor alarms, and the appropriate actions to take if the issue does not resolve.Centrimag motor ifu instructs the user to inspect the centrimag motor, cable, console connector, and locking mechanism for any damage prior to use.If any component is damaged, do not use the centrimag motor.This document states that if the unit fails to operate according to the motor specifications or a console diagnostic error indicates a centrimag motor malfunction, it should be returned.Additionally, this document instructs the user to always have a spare centrimag motor and back-up equipment available.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24720311
Report Number3003306248-2026-00161
Device Sequence Number6121206
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown